MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL
Model Number ONXMC-25/33
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.
 
Event or Problem Description
An irc (implant registration card) for onxm-27/29 a0389008, implant date - (b)(6) 2025 was received from the user facility for a patient with a previous on-x mitral implant, onxmc-25/33 (b)(6), implant date (b)(6) 2023.This event is relegated to onxmc-25/33 (b)(6) for explant.
 
Additional Manufacturer Narrative
An implant registration card for onxm-27/29 a0389008, implant date (b)(6) 2025 was received from the user facility for a patient with a previous on-x mitral implant, onxmc-25/33 (b)(6), implant date (b)(6) 2023.This event is relegated to onxmc-25/33 (b)(6) for explant.Additional information received.According to the surgeon, explant was due to "medication non-adherence." the manufacturing records for the onxmc-25/33 (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.A review of the available information was performed.On (b)(6) 2023 an onxmc 25/33 sn (b)(6) was used in a case for a 51-year-old female in the mitral position.A second aortic on-x was reported to device tracking as implanted in the same position, same patient: (b)(6) 2025 onxm 27/29 sn (b)(6) (788 days or just over 2 years post-implant).This event is associated with onxmc-25/33 sn (b)(6).Review of manufacturing records show no processing issues.The valve was not returned to the manufacturer for examination.A response received from the implanting surgeon did not specify that a thrombosis necessitated the explant, however as they cited patient nonadherence to coumadin therapy as the reason for explant a thrombosis on the valve is a plausible explanation.A note from the artivion representative corroborated this, stating: ¿communicated w/ [surgeon] over the weekend; mitral re-do was due to patient non-compliance to taking coumadin.Patient got another on-x as she promised to take her medication properly this time around.No deleterious effects on patients; caught in time.No product deficiencies¿.Thrombosis is a rare, but a known potential complication of prosthetic valve replacement occurring at a historical rate of 0.2% per patient-year for mechanical mitral heart valves [iso 5840-2:2021 (e)].It is recognized as a potential adverse event for the on-x valve along with the potential for reoperation and explantation [ifu].The cause of the explantation was patient nonadherence to anticoagulation therapy (coumadin), that possibly caused a thrombosis to form on the valve.However, due to the lack of medical records or supporting lab data, this cannot be independently confirmed.As such, we are unable to determine whether the device itself contributed to the clinical outcome or the decision to explant.No further action is required without further information.A complaint and recall query was performed for onxmc-25/33 (b)(6) to identify previously reported complaints or recalls associated with this serial number.No complaints or recalls were identified for this serial number.Based on the available information, a definitive root cause for this event cannot be determined.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion, formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Artivion will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion, formerly cryolife/jotec is accurate or has been confirmed by artivion, formerly cryolife/jotec.

Brand Name
ONX MITRAL CONFORM 25/33
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key22385967
Report Number1649833-2025-00022
Device Sequence Number17917413
Product Code LWQ
UDI-Device Identifier00851788001303
UDI-Public00851788001303
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXMC-25/33
Is the Reporter a Health Professional? No
Distributor Facility Aware Date06/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexFemale